Approximate Models for Ductile Metals Containing Nonspherical Voids—Case of Axisymmetric Oblate Ellipsoidal Cavities

[+] Author and Article Information
Mihai Gologanu, Jean-Baptiste Leblond

Laboratoire de Modélisation en Mécanique, Université Paris VI, Tour 66, 4 place Jussieu, 75252 Paris Cedex 05, France

Josette Devaux

FRAMASOFT + CSI, 10 rue Juliette Récamier, 69456 Lyon Cedex 06, France

J. Eng. Mater. Technol 116(3), 290-297 (Jul 01, 1994) (8 pages) doi:10.1115/1.2904290 History: Received August 03, 1993; Revised January 29, 1994; Online April 29, 2008


The aim of this paper is to extend the classical Gurson (1977) analysis of a hollow rigid ideal-plastic sphere loaded axisymmetrically to an ellipsoidal volume containing a confocal oblate ellipsoidal cavity. An “expansion” velocity field satisfying conditions of homogeneous boundary strain rate is used to derive a two-field estimate of the overall yield criterion. The latter is shown to be reducible, with a few approximations, to a Gurson-like criterion depending on the “shape parameter” of the cavity. The accuracy of this estimate is assessed through comparison with some results derived from a numerical minimization procedure. An approximate evolution equation for the shape parameter is also presented; comparison with some finite element simulations suggests a slight modification of the theoretical formula leading to considerably enhanced agreement.

Copyright © 1994 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In